Subextremal curves
\textit{M. Martin-Deschamps} and \textit{D. Perrin} obtained sharp bounds for the Rao function \(h^1(I_C(n))\) of a locally Cohen-Macaulay purely 1-dimensional curve \(C\subset\mathbb{P}^3\) [C. R. Acad. Sci., Paris Sér. I, 317, No. 12, 1159-1162 (1993; Zbl 0796.14029)] and characterized the extremal curves (i.e. the non-arithmetically Cohen-Macaulay curves achieving equality for their bound) in terms of certain Koszul modules in Ann. Sci. Éc. Norm. Supér., IV. Sér. 29, No. 6, 757-785 (1996; Zbl 0892.14005). In Boll. Unione Mat. Ital. (7), A 9, No. 3, 593-607 (1995; Zbl 0866.14020), \textit{P. Ellia} recovered the bounds of Martin-Deschamps and Perrin and characterized extremal curves as the schematic union of a line and of a plane curve. Moreover he proved that a curve \(C\) of degree \(d\leq 5\) and genus \(g\), which is neither arithmetically Cohen-Macaulay, nor extremal, verifies the stronger bound: \(h^1(I_C(n))\leq 1+(d-3)(d-4)/2-g\). All previous papers assumed the characteristic 0 hypothesis. In this article, without any particular assumption on the characteristic of the ground field, Scott Nollet improves Ellia's results, by proving, for neither arithmetically Cohen-Macaulay, nor extremal curves \(C\), the bounds: \[ h^1\bigl( I_C(n)\bigr)\leq\begin{cases} 0\quad & \text{if }n<1+g-(d-3)(d-4)/2\\ (d-3)(d-4)/2-g+n \quad & \text{if }1+g- (d-3)(d-4)/2\leq n<1\\ 1+(d-3)(d-4)-g\quad & \text{if }1\leq n\leq d-3\\ 1+(d-2)(d-3)/2-g-n\quad & \text{if }d-3<n\leq(d-2)(d-3)/2-g\\ 0\quad & \text{if }n>(d-2)(d-3)/2-g\end{cases} \] (theorem 2.11), proves that the above bounds are sharp and classifies subextremal curves (i.e. neither arithmetically Cohen-Macaulay, nor extremal curves achieving their bound) as the curves obtained from extremal ones by elementary biliaison of height 1 on a quadric surface (theorem 2.14). -- A key-tool to get the previous results is the notion of spectrum of a curve (see section 1), studied by \textit{Enrico Schlesinger} in his Ph. D. thesis [see also J. Pure Appl. Algebra 136, 267-283 (1999)]. In particular Nollet proves that a subextremal curve has the spectrum: \(\{1+g-(d-3)(d-4)/2\}\cup\{0,1^2,2,\dots,d-3\}\) (theorem 2.14). Some examples conclude the paper in order to observe that, unlike the extremal case, subextremal curves are not determined by their spectrum (see 2.15) and to suggest that there are no natural stronger bounds on the Rao function for curves, which are neither arithmetically Cohen-Macaulay, nor extremal, nor subextremal (see 2.16, 2.17, 2.18).
- On submaximal plane curves.
- Smooth curves specialize to extremal curves
- Publication:4938314
- scientific article; zbMATH DE number 1352755
- Asymptotic curves of submanifolds
- scientific article; zbMATH DE number 1433465
- Curvature of approximating curve subdivision schemes
- On the total curvature of curves in nonsymmetric Minkowski spaces
- Extreme curvature of polynomials
- Genre des courbes de l'espace projectif
- Geometric invariants for liaison of space curves
- scientific article; zbMATH DE number 3929153 (Why is no real title available?)
- scientific article; zbMATH DE number 3977154 (Why is no real title available?)
- scientific article; zbMATH DE number 48790 (Why is no real title available?)
- scientific article; zbMATH DE number 3572315 (Why is no real title available?)
- scientific article; zbMATH DE number 559112 (Why is no real title available?)
- scientific article; zbMATH DE number 890828 (Why is no real title available?)
- Le schéma de Hilbert des courbes gauches localement Cohen-Macaulay n'est (presque) jamais réduit
- The hilbert schemes of degree three curves
- On the spectrum of certain subschemes of \(\mathbb{P}^N\)
- Bounds on the Rao function
- Sur le schéma de Hilbert des courbes gauches de degré d et genre g=(d-3)(d-4)/2. (On the Hilbert scheme of space curves of degree d and genus g=(d-3)(d-4)/2)
- Surfaces in \({\mathbb P}^4\) with extremal general hyperplane section.
- Sublinear exaves
- Smooth curves specialize to extremal curves
- Curves in the double plane
- A remark on connectedness in hilbert schemes
- On the connectedness of the hilbert scheme of curves in P3
- ON THE COHOMOLOGY OF A SPACE CURVE CONTAINING A PLANE CURVE
- The Hilbert schemes of locally Cohen-Macaulay curves in \(\mathbb{P}^3\) may after all be connected
- A speciality theorem for Cohen-Macaulay space curves
- Sur l’incomplétude de la série linéaire caractéristique d’une famille de courbes planes à nœuds et à cusps
- Irréductibilité de pourd ≤ 11 etg ≤ 2d − 9
- scientific article; zbMATH DE number 890828 (Why is no real title available?)
- Dimension des familles de courbes lisses sur une surface quartique normale de $\mathbb{P}3$
- On curves of \(\mathbb{P}^n\) with extremal Hartshorne-Rao module in positive degrees
- When does a projective curve contain a planar subcurve?
- A local study of the fiber-full scheme
- On self-linkage of extremal curves
- Families of space curves with large cohomology
- Characterizations of spaces curves containing a planar subcurve
This page was built for publication: Subextremal curves
Report a bug (only for logged in users!)Click here to report a bug for this page (MaRDI item Q1382654)